pdr, I wasnt clear on that. When I dont take Oxazepam (or another med for sleep) I wont sleep or have enough sleep to go through and handle a weeks therapy (Im in grouptherapy 4 days a week).
I think that wasnt clear.lol
pdr, Im prescribed Trazolan but I think thats the Dutch name.
I havent tried it yet. I will look up the international name, if you wanna know.
SoulBrotha, the therapy is covered by my insurance.
We have a special budget here in Holland for these kinds of things.
Im lucky. I know in other countries this is not possible.
Its working, but its hard and it IS a lot.
Its grouptherapy, it works different than individual therapy.
I have individual therapy as well once a week.
Its especially for people with Borderline PD and/or Complex PTSD, which takes a lot of work and time to treat, hence 4 days a week.
Wow, yeah, that is ALOT of oxy there, my friend. The thing is this: sleeping agents aggravate aspects of dp. It's not the end of the world, and I totally understand needing the sleep to cope with the intensity during the week, etc. It's only that the sudden "oh, my God, the world just shifted" feelings of instant derealization or dp can be encouraged by reactions to sleeping pills.
Anything that enhances altered states of consciousness (pushing the person INTO one state such as sleeping from waking) is going to "loosen" the doorway to dp states as well. I dont' think it's any permanent effect, but the reason I caution against them is that for someone who is mostly doing well, but still has bouts of sudden onset feelings of unreality throughout the day - sleeping pills are probably the culprit. But you'll take it as long as you need to, and may notice once you quit that some of the dp goes away, too.
p.s. If I was in "group" four days a week, I might need a pill to sleep, too. lol
Some of the older docs(over 60) will prescribe phenobarbital for sleep. trazolane which in the states is called trazadone is an AD thats came between the tricyclics and the SSRI's.At least this is what my doc told me. I have taken trazadone but it leaves me pretty groogy in the morning. I also think that the sleep meds make my DR worse the next day.
trazadone made me feel as if id had an epidural, yes it helps u sleep, but if dosage is too high and u wake up for the toilet its really hard to walk, i almost wet the bed on that,but saying that different meds effect people in different ways
Thanks guys for all the replies and thanks Janine for your opinion on it. I'll keep it in mind.
Concerning the Trazolane/Trazadone, I will give them a try (also since I have no other option this moment, Id rather do without any meds for my nights thats for sure!).
1 - 16 of 16 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
A forum community dedicated to support for those living with depersonalization disorder. Come join the discussion about treatment, health, life styles, spirituality, medication, research, recovery, and more!